Alert archive / Michigan / Wind Chill Warnings in 2015

Wind Chill Warning 4, NWS Detroit, MI

February 22, 20156 counties in Michigan

NWS Detroit, MI issued this wind chill warning at Feb 22, 2015, 3:57 AM EST for 6 counties in Michigan. It took effect at Feb 22, 2015, 9:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2015, 3:57 AM EST (08:57 UTC)
In effect from
Feb 22, 2015, 9:00 PM EST
Expired
Feb 23, 2015, 12:00 PM EST
In force
15 hr
Issued by
NWS Detroit, MI

Counties Genesee County, MI, Huron County, MI, Lapeer County, MI, Saint Clair County, MI, Sanilac County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 75 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2015-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2015-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WWUS43 KDTX 220857
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
357 AM EST SUN FEB 22 2015

...DANGEROUSLY COLD CONDITIONS TO DEVELOP ONCE AGAIN TONIGHT...

MIZ049-054-055-061>063-222115-
/O.NEW.KDTX.WC.W.0004.150223T0200Z-150223T1700Z/
HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR-
INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...FLINT...
LAPEER...PORT HURON
357 AM EST SUN FEB 22 2015

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST MONDAY. 

HAZARDOUS WEATHER...

 * WIND CHILL VALUES ARE FORECAST TO FALL BETWEEN -25 AND -30 F
   TONIGHT THROUGH MONDAY MORNING.

 * THE COLDEST READINGS ARE EXPECTED BETWEEN 100 AM AND 900 AM. 

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 30 MINUTES
   OR LESS.

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO
   HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
   WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
   RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
   PRECAUTIONS ARE NOT TAKEN.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

MIZ047-048-053-060-222115-
/O.NEW.KDTX.WC.Y.0008.150223T0200Z-150223T1700Z/
MIDLAND-BAY-SAGINAW-SHIAWASSEE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO
357 AM EST SUN FEB 22 2015

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON EST MONDAY. 

HAZARDOUS WEATHER...

 * WIND CHILL VALUES ARE FORECAST TO FALL BETWEEN -15 AND -25 F
   TONIGHT THROUGH MONDAY MORNING.

 * THE COLDEST READINGS ARE EXPECTED BETWEEN 100 AM AND 900 AM. 

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 30 MINUTES
   OR LESS.

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO
   HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
   COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
   BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF
   YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
   GLOVES.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

MIZ068>070-075-076-082-083-222115-
/O.NEW.KDTX.WC.Y.0008.150223T0500Z-150223T1700Z/
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
357 AM EST SUN FEB 22 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST MONDAY. 

HAZARDOUS WEATHER...

 * WIND CHILL VALUES ARE FORECAST TO FALL BETWEEN -15 AND -25 F
   TONIGHT THROUGH MONDAY MORNING.

 * THE COLDEST READINGS ARE EXPECTED BETWEEN 400 AM AND 900 AM.

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 30 MINUTES
   OR LESS.

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO
   HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
   COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
   BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF
   YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
   GLOVES.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

HLO
3 follow-up statements
083 
WWUS43 KDTX 221832
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
132 PM EST SUN FEB 22 2015

...DANGEROUSLY COLD CONDITIONS TO DEVELOP ONCE AGAIN TONIGHT...

MIZ049-054-055-061>063-230915-
/O.CON.KDTX.WC.W.0004.150223T0200Z-150223T1700Z/
HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR-
INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...FLINT...
LAPEER...PORT HURON
132 PM EST SUN FEB 22 2015

...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
NOON EST MONDAY...

HAZARDOUS WEATHER...

 * WIND CHILL VALUES ARE FORECAST TO FALL BETWEEN MINUS 25 AND
   MINUS 30 DEGREES TONIGHT THROUGH MONDAY MORNING.

 * THE COLDEST READINGS ARE EXPECTED BETWEEN 100 AM AND 900 AM.

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 20 MINUTES
   OR LESS.

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR 
   AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS 
   WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF 
   PRECAUTIONS ARE NOT TAKEN. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ047-048-053-060-230915-
/O.CON.KDTX.WC.Y.0008.150223T0200Z-150223T1700Z/
MIDLAND-BAY-SAGINAW-SHIAWASSEE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO
132 PM EST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON EST MONDAY...

HAZARDOUS WEATHER...

 * WIND CHILL VALUES ARE FORECAST TO FALL BETWEEN MINUS 15 AND
   MINUS 25 DEGREES TONIGHT THROUGH MONDAY MORNING.

 * THE COLDEST READINGS ARE EXPECTED BETWEEN 100 AM AND 900 AM.

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 30 
   MINUTES OR LESS. 

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL 
   COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN 
   FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT 
   TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A 
   HAT AND GLOVES. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ068>070-075-076-082-083-230915-
/O.CON.KDTX.WC.Y.0008.150223T0500Z-150223T1700Z/
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
132 PM EST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EST MONDAY...

HAZARDOUS WEATHER...

 * WIND CHILL VALUES ARE FORECAST TO FALL BETWEEN MINUS 15 AND
   MINUS 25 F TONIGHT THROUGH MONDAY MORNING.

 * THE COLDEST READINGS ARE EXPECTED BETWEEN 400 AM AND 900 AM.

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 30 
   MINUTES OR LESS. 

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL 
   COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN 
   FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT 
   TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A 
   HAT AND GLOVES. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

JVC
493 
WWUS43 KDTX 230855
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
355 AM EST MON FEB 23 2015

...DANGEROUSLY COLD TEMPERATURE AND WIND CHILL THROUGH THE
MORNING...

MIZ049-054-055-061>063-231700-
/O.CON.KDTX.WC.W.0004.000000T0000Z-150223T1700Z/
HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR-
INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...FLINT...
LAPEER...PORT HURON
355 AM EST MON FEB 23 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

HAZARDOUS WEATHER...

 * ACTUAL TEMPERATURES NEAR MINUS 15 COMBINED WITH NORTHERLY WIND
   OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS BETWEEN MINUS 25 AND
   MINUS 30 DEGREES.

 * THE COLDEST READINGS ARE EXPECTED BETWEEN 500 AM AND 900 AM.

IMPACTS...

 * BITTERLY COLD TEMPERATURES AND WIND CHILLS WILL LEAD TO
   FROSTBITE IN 20 MINUTES OR LESS.

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR 
   AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS 
   WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF 
   PRECAUTIONS ARE NOT TAKEN. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ047-048-053-060-231700-
/O.CON.KDTX.WC.Y.0008.000000T0000Z-150223T1700Z/
MIDLAND-BAY-SAGINAW-SHIAWASSEE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO
355 AM EST MON FEB 23 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

HAZARDOUS WEATHER...

 * ACTUAL TEMPERATURE AND WIND CHILL VALUES WILL RANGE FROM MINUS
   15 TO NEAR MINUS 25 DEGREES.

 * THE COLDEST READINGS ARE EXPECTED BETWEEN 500 AM AND 900 AM.

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 30 
   MINUTES OR LESS. 

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL 
   COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN 
   FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT 
   TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A 
   HAT AND GLOVES. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ068>070-075-076-082-083-231700-
/O.CON.KDTX.WC.Y.0008.000000T0000Z-150223T1700Z/
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
355 AM EST MON FEB 23 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

HAZARDOUS WEATHER...

 * ACTUAL TEMPERATURE FROM ZERO TO MINUS 10 WILL PRODUCE WIND
   CHILL FROM MINUS 15 TO AROUND MINUS 20.

 * THE COLDEST READINGS ARE EXPECTED BETWEEN 500 AM AND 900 AM.

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROSTBITE IN 30 
   MINUTES OR LESS. 

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL 
   COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN 
   FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT 
   TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A 
   HAT AND GLOVES. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

BT
767 
WWUS43 KDTX 231646
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1146 AM EST MON FEB 23 2015


MIZ049-054-055-061>063-231800-
/O.EXP.KDTX.WC.W.0004.000000T0000Z-150223T1700Z/
HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR-
INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...FLINT...
LAPEER...PORT HURON
1146 AM EST MON FEB 23 2015

...WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY...

THE WIND CHILL WARNING WILL EXPIRE AT NOON EST TODAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL CONTINUE TO RISE THIS AFTERNOON TOWARD 10
   DEGREES WITH LITTLE WIND.

 * TEMPERATURES ARE EXPECTED TO DROP TOWARD ZERO OR SLIGHTLY
   BELOW TONIGHT...SENDING WIND CHILLS BACK TOWARD 15 BELOW ZERO
   AS WINDS BEGIN TO INCREASE OUT OF THE SOUTHWEST.

IMPACTS...

 * RECORD COLD TEMPERATURES OF 10 TO 20 BELOW ZERO THIS MORNING
   PRODUCED WIND CHILLS OF 15 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

MIZ047-048-053-060-231800-
/O.EXP.KDTX.WC.Y.0008.000000T0000Z-150223T1700Z/
MIDLAND-BAY-SAGINAW-SHIAWASSEE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO
1146 AM EST MON FEB 23 2015

...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL CONTINUE TO RISE THIS AFTERNOON TOWARD 10
   DEGREES WITH LITTLE WIND.

 * TEMPERATURES ARE EXPECTED TO DROP TOWARD ZERO OR SLIGHTLY
   BELOW TONIGHT...SENDING WIND CHILLS BACK TOWARD 15 BELOW ZERO
   AS WINDS BEGIN TO INCREASE OUT OF THE SOUTHWEST.

IMPACTS...

 * RECORD COLD TEMPERATURES OF 10 TO 20 BELOW ZERO THIS MORNING
   PRODUCED WIND CHILLS OF 15 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

MIZ068>070-075-076-082-083-231800-
/O.EXP.KDTX.WC.Y.0008.000000T0000Z-150223T1700Z/
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
1146 AM EST MON FEB 23 2015

...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL CONTINUE TO RISE THIS AFTERNOON TOWARD 10
   DEGREES WITH LITTLE WIND.

 * TEMPERATURES ARE EXPECTED TO DROP TOWARD ZERO OR SLIGHTLY
   BELOW TONIGHT...SENDING WIND CHILLS BACK TOWARD 15 BELOW ZERO
   AS WINDS BEGIN TO INCREASE OUT OF THE SOUTHWEST.

IMPACTS...

 * LOW TEMPERATURES OF 5 TO 15 BELOW ZERO THIS MORNING PRODUCED
   WIND CHILLS OF 15 TO 25 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

SF

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind chill warning went out at Feb 21, 11:56 PM EST, 4 hours 1 minute earlier.

Area forecast discussion, Feb 21, 11:56 PM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1156 PM EST SAT FEB 21 2015

.AVIATION...

MVFR CIGS WILL EXPAND OVER MUCH OF THE AREA AGAIN OVERNIGHT INTO
SUNDAY MORNING AS A SHORTWAVE APPROACHES THE AREA. A FEW FLURRIES
MAY DOT THE AREA OVERNIGHT...BUT WILL LIMIT MENTION OF -SN TO A
TEMPO GROUP SUNDAY MORNING INTO EARLY AFTERNOON AS TROUGH AXIS AND
ASSOCIATED COLD FRONT SHIFT THROUGH THE AREA. CIGS WILL LIFT IN THE
WAKE OF THE WAVE WITH SKIES CLEARING AFTER 00Z-03Z SUNDAY EVENING.

FOR DTW...LIGHT BR/HZ WILL BRING VSBYS OF 4-6SM EARLY IN THE PERIOD
AS LIGHT SE FLOW FEEDS LOW LEVEL MOISTURE INTO AREA OFF LAKE ERIE.
MVFR CIGS WILL THEN THICKEN AFTER 10Z. A PASSING COLD FRONT/TROUGH
WILL BRING A SHORT PERIOD OF -SHSN MIDDAY SUNDAY...ROUGHLY 15Z-18Z
WITH IMPROVING CONDITIONS BEYOND 18Z-20Z.

//DTW THRESHOLD PROBABILITIES...

* HIGH IN CEILINGS AOB 5000 FEET MOST OF FORECAST THROUGH 22Z
  SUNDAY AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 354 PM EST SAT FEB 21 2015

SHORT TERM...TODAY AND TONIGHT

LIGHT SNOWFALL IS QUICKLY PULLING OUT OF EXTREME SOUTHEASTERN
MICHIGAN THIS AFTERNOON AS THE ASSOCIATED MID LEVEL SHORTWAVE AND
MID LEVEL ISENTROPIC LIFT STREAM EAST WITH THE MAIN LOW PRESSURE
SYSTEM TRACKING THROUGH THE OHIO VALLEY. SNOWFALL AMOUNTS TODAY HAVE
BEEN FAIRLY MINIMAL...WITH AMOUNTS COMING IN AROUND AN INCH FROM
DETROIT SOUTH TO THE OHIO BORDER.

ANOTHER SHORTWAVE WILL TRACK EAST THROUGH THE NORTHERN GREAT LAKES
DURING THE OVERNIGHT HOURS...PUSHING A COLD FRONT SOUTH THROUGH
MICHIGAN. MOISTURE WITH THIS DRY COLD FRONT WILL BE LIMITED...WITH
MOST OF THE LIFT LOCKED TO THE NORTH WITH THE MAIN SHORTWAVE.
THEREFORE WILL MAINTAIN THE CHANCY POPS DURING THE OVERNIGHT HOURS
WITH LITTLE TO NO ACCUMULATION EXPECTED...ESPECIALLY ACROSS THE
SOUTHERN CWA. COLD AIR ADVECTION WITH THE FRONT WILL CAUSE
TEMPERATURES TO FALL INTO THE SINGLE DIGITS ACROSS THE NORTH
TONIGHT...WITH MID TEENS EXPECTED ACROSS THE FAR SOUTH.

LONG TERM...

LARGE SCALE TROUGH PIVOTING ACROSS THE NORTHERN TIER TODAY WILL EASE
THE UPSTREAM COLD FRONT OVER SOUTHERN WISCONSIN/NORTHERN IL ACROSS
THE AREA DURING THE DAY ON SUNDAY. THE LATEST GUIDANCE SUGGESTS A
HEALTHY TEMPERATURE GRADIENT ACROSS THE CWA BY AFTERNOON WITH HIGHS
ONLY REACHING THE LOWER TEENS IN THE SAGINAW VALLEY & THUMB AND NEAR
30 DEGREES IN THE CITY AND POINTS SOUTH. AS NOTED IN THE PREVIOUS
DISCUSSION, STEEP LOW-LEVEL LAPSE RATES AND CONVERGENCE WILL COMBINE
WITH MODEST MOISTURE CONTENT AND A LOWERED DGZ TO PRODUCE JUST A
CHANCE OF SNOW SHOWERS COINCIDENT WITH FROPA THROUGH ABOUT 18Z. THE
STRONGEST COLD ADVECTION WILL NOT GET UNDERWAY UNTIL AFTER 21Z WHICH
WILL KEEP THE SURFACE PRESSURE GRADIENT ELEVATED FOR THE BETTER PART
OF THE NIGHT IN MOST AREAS. AS A RESULT, LOWS ARE ONLY FORECAST TO
FALL TO AROUND -10 TO -15F, BUT PERSISTENT LIGHT WINDS WILL DO THE
REST OF THE WORK LIKELY PRODUCING HEADLINE CRITERIA WINDS 00Z-15Z
MONDAY. AT THIS TIME, AN ADVISORY LOOKS MOST LIKELY SOUTH OF I-69,
WHILE A WARNING FOR WIND CHILLS BELOW -25 WILL AT LEAST BE PLAUSIBLE
TO THE NORTH.

QUICK EXIT OF THE THERMAL TROUGH WILL OCCUR AS HEIGHTS RAPIDLY
REBOUND ON MONDAY, BUT IT WILL BE TOO LITTLE TOO LATE FOR HIGH
TEMPERATURES, WHICH WILL STRUGGLE TO 10 DEGREES. A WELL MIXED
BOUNDARY LAYER WILL FAVOR AT LEAST A PARTIAL COVERAGE OF STRATOCU AS
WELL AS FLURRIES AS A FAVORABLE DGZ WILL RESIDE WITHIN THE BOUNDARY
LAYER...THOUGH IT MAY BE TOO CLOSE TO THE GROUND TO MAKE MUCH OF A
DIFFERENCE. EITHER WAY, EXPECT PARTLY TO MOSTLY CLOUDY SKIES WITH
WESTERLY FLOW OVER THE ICE-SHRUNKEN LAKE MICHIGAN.

RETURN FLOW WILL GET UNDERWAY IN EARNEST MONDAY EVENING INTO MONDAY
NIGHT AS THE PRESSURE GRADIENT INCREASES MARKEDLY AHEAD OF THE NEXT
ARCTIC WAVE. STOUT SOUTHWEST FLOW WILL PERSIST ALL NIGHT, A CLASSIC
NOCTURNAL WARM ADVECTION THAT IS TYPICALLY UNDERSIMULATED BY THE
GUIDANCE. WENT SEVERAL DEGREES WARMER THAN GUIDANCE HERE, ALLOWING
LOWS TO ONLY FALL OFF A DEGREE OR TWO FROM COLD MONDAY AFTN HIGHS.
THIS ALSO HELPS TO ALLEVIATE WIND CHILL CONCERNS AS MODELED 2M TEMPS
STAND A GOOD CHANCE OF JUST BEING TOO COLD.

TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE END OF FEBRUARY
WITH HIGHS ONLY REACHING INTO THE LOWER 20S AT MOST.  THE REGION
WILL REMAINS IN AN UPPER LEVEL TROUGH WITH THE NEXT CHANCE FOR SNOW
IN THE TUESDAY/WEDNESDAY PERIOD.  THIS SNOW WILL COME AS A FRONTAL
BOUNDARY PUSHES ACROSS THE GREAT LAKES REGION ALLOWING THE
RELENTLESS COLD AIR TO ONCE AGAIN FUNNEL INTO THE REGION.

CLIMATE...

THE FOLLOWING ARE RECORD LOW TEMPERATURES FOR MONDAY, FEBRUARY 23RD:

DETROIT AREA...-8 (1889)
FLINT AREA.....-10 (2011)
TRI-CITIES.....-2 (1934)

MARINE...

LIGHTS WINDS WILL PERSIST INTO EARLY SUNDAY MORNING BEFORE RAMPING
UP OUT OF THE NORTHWEST BEHIND A COLD FRONT. CONFIDENCE IN ABOUT 9
HOURS OF FRESH TO STRONG NORTHWEST FLOW IS HIGH. GUST POTENTIAL IS
DIFFICULT TO GAUGE GIVEN THE EXTENSIVE ICE COVER. AS A RESULT...LEFT
THE GALE WATCH IN PLACE BUT TRIMMED IT BY SEVERAL HOURS ON THE FRONT
END IN AGREEMENT WITH THE LATEST DATA. THE MOST LIKELY PERIOD FOR
GALES WILL BE SUNDAY AFTERNOON OVER NORTHERN LAKE HURON. WINDS WILL
THEN EASE THROUGH EARLY MONDAY BEFORE QUICKLY RAMPING UP OUT OF THE
SOUTHWEST MONDAY AFTERNOON INTO TUESDAY. GUSTS TO MARGINAL GALES
WILL ONCE AGAIN BE POSSIBLE DURING THIS TIME.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

AVIATION.....DG
SHORT TERM...KURIMSKI
LONG TERM....JVC/SS
MARINE.......JVC
CLIMATE......99
CLIMATE......DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 21, 4:00 PM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 PM EST SAT FEB 21 2015

MIZ060>063-068>070-075-076-082-083-222100-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
400 PM EST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS WILL FALL BELOW -15 SUNDAY NIGHT INTO MONDAY MORNING.
A WIND CHILL ADVISORY WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-222100-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
400 PM EST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GALE WATCH IS IN EFFECT. SEE THE LATEST MARINE STATEMENT FOR
MORE DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ047>049-053>055-222100-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
400 PM EST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS MAY FALL BELOW -25 SUNDAY NIGHT INTO MONDAY MORNING.
A WIND CHILL WARNING MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

JVC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 3:57 AM ESTWind Chill AdvisoryDTXBay, Lenawee, Livingston, Macomb, Midland, Monroe and 5 more32 hr
Feb 22, 4:10 AM ESTGale WatchDTX24 hr

Nearby

Wind Chill Warnings in Michigan, 2015Every wind chill warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.